Alert archive / Pennsylvania / Flash Flood Warnings in 1995

Flash Flood Warning 25, NWS State College, PA

June 26, 1995Columbia County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 26, 1995, 3:18 PM EDT for Columbia County, Pennsylvania. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 1995, 3:18 PM EDT (19:18 UTC)
Expired
Jun 26, 1995, 6:15 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Whole counties

County Columbia County, PA

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 1995-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 779 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 1995-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
779 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCTP 261918
FFWCTP
PAC037-262215-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
318 PM EDT MON JUN 26 1995
 
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  615 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
 
IN  PENNSYLVANIA
 
   ...COLUMBIA COUNTY
 
AT 315 PM STATE COLLEGE DOPPLER RADAR SHOWED THUNDERSTORMS OVER EASTERN
COLUMBIA COUNTY. RADAR ESTIMATES OF RAINFALL EXCEEDED 2 INCHES PER HOUR.
THESE THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY NORTHWEST ACROSS THE
CENTRAL PART OF THE COUNTY...INCLUDING THE BLOOMSBURG AREA...AND WILL
CAUSE LOCALIZED FLOODING.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERXE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
LA CORTE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 1:40 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 26, 1:40 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
140 PM EDT MON JUN 26 1995

BAND OF STORMS N PA IN WHAT LOOKS TO BE CONFL FLOW AT
LOW LEVELS.  MAIN FRONT WELL TO THE NORTH...WITH EXTREME
DEWPT GRADIENT.

SECOND BAND OF WX TO THE SOUTH...MOVING NE...THINK THIS
MAY PUSH OTHER ACTIVITY A LITTLE...BUT MAY NOT BE A LOT
OF NET MOVEMENT NEXT 48 HRS...AS FLOW TO THE N AND E
GOES MORE EASTERLY...EVEN IF COLD FRONT DOES NOT GET
INTO PA.

THINK THAT A LITTLE COOL AIR AT REAL LOW LEVELS MAY WORK
IN E PA TUE...BUT FWC DATA LOOKS TOO COOL AND WET
...THINK BKN/OVC WITH SOME RW/TRW...AS ANOTHER WK VORT
BAND COMES IN.  MAIN BAND COMES IN BEHIND THIS ONE THIS
AFT...AFTER TIME OF MAX HEATING...SO THINGS MAY NOT BE THAT
BAD.  STILL A HARD FCST.  PIT...LET ME KNOW ON FFW...ONCE
YOU DECIDE...SO I CAN KEEP STATEMENTS ETC. SIMPLE...MARTIN

In the hours before

Special weather statement, Jun 26, 10:47 AM EDT, 4 hours 31 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-262050-

SPECIAL WEATHER STATEMENT - POTENTIAL FOR HEAVY RAIN
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1048 AM EDT MON JUN 26 1995

...ISOLATED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE ONCE
AGAIN TODAY...

SHOWERS AND THUNDERSTORMS WILL BE ACROSS PORTIONS OF CENTRAL
PENNSYLVANIA THIS AFTERNOON AND EVENING.  WHILE MANY AREAS MAY GET
LITTLE OR NO RAIN...SOME AREAS MAY RECEIVE HEAVY AMOUNTS.  POOR
DRAINAGE FLOODING AND PONDING OF WATER ON ROADS IS POSSIBLE
...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAIN THE LAST SEVERAL DAYS.

PERSONS ACROSS CENTRAL PENNSYLVANIA SHOULD LISTEN FOR LATER STATEMENTS&
ON THIS WEATHER SITUATION...AND SEEK SHELTER IF FLOODING IS OBSERVED OR
A WARNING IS ISSUED.

AN AREA OF LOW PRESSURE OVER THE OHIO VALLEY WILL KEEP SHOWERS AND
THUNDERSTORMS ACROSS MUCH OF THE REGION THE NEXT SEVERAL DAYS.

MARTIN
Special weather statement, Jun 26, 10:48 AM EDT, 4 hours 30 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-262050-

SPECIAL WEATHER STATEMENT - POTENTIAL FOR HEAVY RAIN
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1048 AM EDT MON JUN 26 1995

...ISOLATED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE ONCE
AGAIN TODAY...

SHOWERS AND THUNDERSTORMS WILL BE ACROSS PORTIONS OF CENTRAL
PENNSYLVANIA THIS AFTERNOON AND EVENING.  WHILE MANY AREAS MAY GET
LITTLE OR NO RAIN...SOME AREAS MAY RECEIVE HEAVY AMOUNTS.  POOR
DRAINAGE FLOODING AND PONDING OF WATER ON ROADS IS POSSIBLE
...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAIN THE LAST SEVERAL DAYS.

PERSONS ACROSS CENTRAL PENNSYLVANIA SHOULD LISTEN FOR LATER STATEMENTS
ON THIS WEATHER SITUATION...AND SEEK SHELTER IF FLOODING IS OBSERVED OR
A WARNING IS ISSUED.

AN AREA OF LOW PRESSURE OVER THE OHIO VALLEY WILL KEEP SHOWERS AND
THUNDERSTORMS ACROSS MUCH OF THE REGION THE NEXT SEVERAL DAYS.

MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:07 PM EDTFlash Flood WarningCTPBlair2 hr
Jun 25, 8:15 PM EDTSevere Thunderstorm WarningCTPBlair60 min
Jun 25, 8:40 PM EDTFlash Flood WarningCTPFulton2 hr
Jun 25, 9:07 PM EDTFlash Flood WarningCTPBedford2 hr
Jun 26, 2:31 PM EDTSevere Thunderstorm WarningCTPSullivan59 min
Jun 26, 2:52 PM EDTFlash Flood WarningCTPSullivan3 hr
Jun 26, 3:26 PM EDTFlash Flood WarningCTPLycoming3 hr
Jun 26, 3:43 PM EDTFlash Flood WarningCTPTioga3 hr
Jun 26, 5:01 PM EDTFlash Flood WarningCTPDauphin3 hr
Jun 26, 6:52 PM EDTFlash Flood WarningCTPLancaster3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.